How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55465
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

If chemotherapy is working does a person have more side effects

Customer Question

If chemotherapy is working does a person have more side effects ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
Thanks for this question. Can you explain what happened?
Customer: replied 2 years ago.

Well my father has so far had 2 rounds if chemo for metastic colon cancer . He was a stage 3 and now 4 as has liver mets and few small peritoneal nodules .

he had oxyplatin and raltitrexed . He's just not able to eat , his appetite has gone , as a result lost 5 kg in 5.5 weeks , fatigue and had chills and slight fever for 2 days but that's ok now .

also his ALP level has gone from 75 to 175 after first chemo round .

Expert:  Dr. Phil, MD replied 2 years ago.
That doesn't mean it is working or not working. That is just a side effect of chemo.
Customer: replied 2 years ago.

But can a person complete lose appetite ?

Expert:  Dr. Phil, MD replied 2 years ago.
absolutely. This is common with chemo
Customer: replied 2 years ago.

I thought it may be cancer progression causing him to not eat

Expert:  Dr. Phil, MD replied 2 years ago.
Not necessarily. It could be the chemo too
Customer: replied 2 years ago.

Cea has jumped from 65 to 80 after first session . ALP level raised too after 1 round to 175 does this meN it's not working ?

Expert:  Dr. Phil, MD replied 2 years ago.
I think it is a sign the cancer is progressing unfortunately. I'm sorry
Customer: replied 2 years ago.

That's what I think otherwise it would decrease right ?

Expert:  Dr. Phil, MD replied 2 years ago.
that is correct. AGain, I'm very sorry
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 2 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)